MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

LIVANOVA DEUTSCHLAND CENTRIFUGAL PUMP CONSOLE; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 60-03-75
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Livanova deutschland manufactures the centrifugal pump console.The incident occurred in (b)(6).Through follow-up communication with the hospital biomedical engineer, livanova learned that probably the wrong serial number was reported and that the reported issue likely affected a different device and not the livanova centrifugal pump.Clarification is still ongoing.Through further follow-up communication it was learned that the wrong number was taken and given; per the hospital biomed the only issue was with a cardiohelp device and a bubble detector and not a livanova device.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova received report of a mechanical failure of a centrifugal pump console not generating forward flow during ecmo support.There was no patient injury.On august 23, 2022 livanova received a medwatch notification (b)(4).Within the report it was stated the following: patient on va ecmo for pulmonary hypertension (phtn) listed and delisted for heart/lung transplant during her course of ecmo run.Ecmo cannulas placed in right internal jugular (rij) and right common carotid artery (rcca).She is active and verbal.She refuses neck collar while in bed.She seems agitated in the last couple of days and hasn't been able to sleep.She had two prior circuit events which she required a part of her circuit replaced once and a whole circuit change for the second event both related to air bubble alarm that has interrupted forward flow.On both events, no circuit air were noted by ecmo specialists.Bedside rn had noted dampening of blood pressure tracing and while adjusting arterial line position on her wrist, she found patient unresponsive.Ecmo specialists, at the same time during her hourly circuit assessment and cannula check noticed patient unresponsive as well.This had occurred after patient had turned to her right side (cannula side).They activated code at that time.Team responded to emergency code.Perfusionist assessed the circuit, there is no air noted at this time.There is no flow reading at this time.Preceded with hand cranking due to what presented itself as mechanical failure.Maintained ecmo flows at 2 l/min to support bp and oxygenation.Perfusionist noted micro air collection in oxygenator both post and pre-sides.No air was noted on the arterial limb of the circuit.Evacuated 2 cc if air from post oxygenator side.Yellow vent cap was taken off to assist the micro air removal from pre oxygenator side.Md was notified about the micro bubbles in the circuit.Patient was taken off the support.We preceded with circuit change.Clear primed circuit was used to reestablish ecmo flow.Bedside head computed tomography (ct) was ordered.There were no connections on the negative side of the circuit but the venous cannula.Micro bubbles are suspected to be from patient cannula position and potential kink with cavitation.Summary: patient awake initially, speaking to provider 20 minutes prior to event, patient is ambulatory.Noted her bp tracing dampened, assessment she found unresponsive and limp up, ecmo rn then assessed patient for hourly check and assessed as limp, code called, perfusion and providers to bedside, perfusion noted monitor quiet, no air in circuit initiated hand-cranking noted air on top of pre-oxy side of oxygenator and air on top of post oxi-side.Air evacuated, no air noted at distal part of oxygenator or arterial limb and then proceeded with circuit change.There was minimal temporary harm.Device is currently in perfusionist office, taken out of use.
 
Additional Manufacturer Narrative
H.10: through follow-up communication livanova confirmed that no livanova device was involved in the incident.The biomedical engineer of the hospital confirmed that the issue was related to the cardiohelp unit (getinge).Thus, the reportability of the event has been re-evaluated as not reportable.Since the event has been already communicated to fda via mfr number 9611109-2022-00448, no cover letter for this reportable event involving a non-livanova device will be sent.
 
Event or Problem Description
See initial report.

Brand Name
CENTRIFUGAL PUMP CONSOLE
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key15335763
Report Number9611109-2022-00448
Device Sequence Number6486692
Product Code KFM
UDI-Device Identifier04033817901020
UDI-Public010403381790102011151113
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K020571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number60-03-75
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date09/01/2022
Supplement Report FDA Received Date10/04/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown